Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

August 11, 2012City of Martinsville, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 11, 2012, 7:21 PM EDT for City of Martinsville, Virginia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2012, 7:21 PM EDT (23:21 UTC)
Expired
Aug 11, 2012, 8:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

County City of Martinsville, VA

The radar

The Roanoke radar (KFCX), 63 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 7:30 PM EDTHAIL 0.754 Wsw Ridgeway, VA
Aug 11, 7:34 PM EDTTSTM WND DMG5 Sse Spencer, VANUMEROUS SMALL TREE LIMBS DOWN ALL ACROSS SOUTHERN HENRY COUNTY FROM THE SOUTH SIDE OF THE CITY OF MARTINSVILLE TO THE ROCKINGHAM COUNTY LINE. TWO TREES DOWN ACROSS THE ROAD WEST OF RIDGEWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WWUS81 KRNK 112321
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT SAT AUG 11 2012

NCZ005-VAZ043-120000-
HENRY VA-ROCKINGHAM NC-
721 PM EDT SAT AUG 11 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST HENRY AND NORTHWEST 
ROCKINGHAM COUNTIES...

AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN PRICE AND 
STONEVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THIS STORM WILL BE NEAR PRICE AROUND 735 PM...RIDGEWAY AROUND 750 PM
AND MARTINSVILLE AIRPORT AROUND 800 PM.

LAT...LON 3641 7997 3646 8003 3650 8003 3679 7986
      3667 7968 3659 7970

$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 4:03 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 11, 4:03 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT SAT AUG 11 2012

.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL FINAL PUSH INTO EASTERN
VIRGINIA AND NORTH CAROLINA OVERNIGHT TONIGHT...TAKING PRECIP
CHANCES TO THE EAST OF OUR AREA BY AFTER MIDNIGHT. DRIER HIGH
PRESSURE WILL BUILD IN AND LAST THROUGH MONDAY...RESULTING IN
COOLER NIGHTTIME TEMPERATURES. THE NEXT FRONTAL SYSTEM WILL
APPROACH FROM THE WEST ON TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
MOST SHOWER AND THUNDERSTORM ACTIVITY LOOKS TO REMAIN JUST SOUTH
AND EAST OF THE RNK FCST AREA FROM LATE AFTERNOON THROUGH THIS
EVENING. DEW PTS ARE STILL HEALTHY ALONG THE BLUE RDG AND TO THE
EAST...BUT LIMITED SUNSHINE TODAY HAS HELPED TO PREVENT ANY DEEPER
CONVECTION. SFC-BASE CAPE STARTING TO DROP BELOW 1000 WEST OF THE
BLUE RDG. CANT RULE OUT A STRAY SHOWER THROUGH EARLY EVENING...BUT
CHANCES ARE LOOKING DIMMER...SO IN THE GRIDS WILL ONLY KEEP A
MINIMAL SLIGHT CHC POP INTO NW NC MTNS...NRV..ADN ROANOKE VALLEYS
THROUGH THE REMAINDER OF THE AFTERNOON...AND NO MENTION OF
THUNDER...AND DROPPING QUICKLY EARLY THIS EVENING. ONLY MENTION OF
ISOLD TO SCT THUNDER CHCS FAR SOUTHEAST THROUGH ABOUT 10PM...AS
CURRENT TRENDS AND MODEL GUIDANCE SUGGESTING A BETTER PUSH
EASTWARD AND LOSS OF HEATING SHOULD QUICKLY KILL THUNDER CHANCES.
WHILE WATER VAPOR STILL HINTS AT S/WV BACKING SOME MOISTURE TOWARD
THE NORTH OVER THE NEXT 6-12 HOURS...NOT SEEING IT IN SFC DATA AND
NONE OF THE SHORT RANGE MODELS SUGGEST FURTHER DEVELOPMENT OF
CONVECTION ANYWHERE WEST OF PIEDMONT LATER THIS EVENING OR
OVERNIGHT...SO LOWERED POPS IN THOSE AREAS.

SOME STRATOCU MAY HAS FORMED BEHIND THE FRONT UNDER UPPER
LOW...WHICH MAY SNEAK INTO WESTERN UPSLOPE AREAS...THIS SHOULD
FADE WITH LOSS OF HEATING AND AS UPPER LOW WEAKENS AND LIFTS
NORTHEAST...SO AM EXPECTING CLEARING SKIES ACROSS MUCH OF AREA
OVERNIGHT EXCEPT FAR SOUTHEAST. DESPITE SOME THE DRIER DEW PTS
PUSHING IN...GROUND MSTR AND TIME OF YEAR SUGGESTS GOOD CHC FOR
VALLEY FOG IN FAVORED AREAS...AS DOES GUIDANCE...SO ADDED PATCHY
FOG TO FAVORED RIVER VALLEYS TOWARD MORNING IN WEST. LOWERED MIN
TEMPS A COUPLE DEGREES...BUT MAY NEED TO GO LOWER IN WEST...GIVEN
DEW PTS DOWN INTO TEH UPPER 40S IN GREENBRIER VALLEY. SUSPECT SOME
RECOVERY MAY OCCUR OVERNIGHT.

SFC HIGH BUILDS IN SUNDAY...AND OTHER THAN A FEW CU OVER THE
MTNS...SHOULD BE MOSTLY SUNNY DAY...BUT TEMPS PROBABLY WARMER
GIVEN MORE SUN AND DRIER DEW PTS. GONIF MAX TEMP FCST LOOKS GOOD
AND IS RIGHT IN LINE WITH ALL GUIDANCE...SO LEFT ALONE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 245 PM EDT SATURDAY...

HIGH PRESSURE WILL CONTINUE ACROSS THE AREA INTO MONDAY WITH DRIER
WEATHER AND SLIGHTLY COOLER TEMPERATURES...ESPECIALLY AT NIGHT.
SUNDAY NIGHT...LOWS IN THE LOW TO MID 50S IN THE MOUNTAINS AND
AROUND 60 TO LOWER 60S EAST OF THE BLUE RIDGE WILL BE COMMON. AS THE
SURFACE HIGH SHIFTS EAST...LOOK FOR A GRADUAL RETURN OF HIGHER DEW
POINTS AND MILDER TEMPERATURES. BY LATE MONDAY NIGHT...THERE MAY BE
ENOUGH MOISTURE FOR ISOLATED SHOWERS ACROSS THE FAR WESTERN PART OF
THE AREA. INCREASED CLOUD COVER IS VERY PROMISING THOUGH. ON
TUESDAY...A COLD FRONT WILL ENTER...AND THEN MOVE THROUGH THE
REGION. WE ARE EXPECTING INCREASED COVERAGE OF SHOWERS AND STORMS.
COVERAGE WILL BE GREATEST IN THE WEST DURING THE MORNING. BY THE
AFTERNOON...THE CONVECTION MAY JUMP THE LEE OF THE BLUE RIDGE WITH
DEVELOPMENT FOCUSED ALONG AND EAST OF A DANVILLE TO FARMVILLE LINE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 115 PM EDT SATURDAY...

THE COLD FRONT WILL EXIT THE REGION TUESDAY NIGHT...TAKING THE BULK
OF ITS ASSOCIATED PRECIPITATION WITH IT. EARLY EVENING SHOWERS AND
STORMS WILL STILL BE POSSIBLE...ESPECIALLY IN THE EAST. IN THE
WEST...WE ARE EXPECTING LINGERING MOISTURE AND NORTHWEST UPSLOPE
FLOW TO HELP MAINTAIN SOME ISOLATED SHOWERS ACROSS SOUTHEAST WEST
VIRGINIA AND NEIGHBORING COUNTIES OF SOUTHWEST VIRGINIA.

WEDNESDAY INTO THURSDAY...PRIMARILY DRY WEATHER IS EXPECTED AS HIGH
PRESSURE BUILDS INTO...AND THEN EAST OF THE REGION. HPC SUGGESTS WE
MIGHT SEE SOME ISOLATED SHOWERS IN THE WEST AS MOISTURE POOLS NORTH
ON THE WEST SIDE OF THE HIGH AND DAYTIME HEATING TAKES PLACE. WILL
REFLECT THIS IN THE POP AND WEATHER GRIDS...BUT ITS LOW PROBABILITY
WILL NOT BE REFLECTED IN TEXT PRODUCTS AT THIS TIME.

FRIDAY INTO FRIDAY NIGHT...A COLD FRONT WILL ACROSS THE REGION.
ANTICIPATE INCREASED COVERAGE OF SHOWERS AND STORMS...ESPECIALLY
ALONG AND JUST IN ADVANCE OF THE FRONT. FOR SATURDAY...THE BEST
CHANCES OF PRECIPITATION WILL BE EARLY IN THE MORNING JUST BEHIND
THE DEPARTING FRONT. BY THE LATE AFTERNOON...ONLY ISOLATED SHOWERS
ARE EXPECTING AND SKIES WILL BE CLEARING.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 150 PM EDT SATURDAY...

AREA OF WIDESPREAD SHWRS AND THUNDERSTORMS SHOULD REMAIN SOUTHEAST
OF DAN THIS AFTERNOON...BUT SCATTERED SHOWERS MAY SNEAK INTO THAT
REGION LATER THIS AFTERNOON INTO EARLY EVENING. NOT THINKING IT
WILL BE ENOUGH COVERAGE TO WARRENT ANYTHING OTHER THAN VCTS AT
THIS TIME BUT WILL MONITOR. ELSEWHERE...GRADIENT OF SCATTERED
SHWRS AND ISOLD THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP BY MID
AFTERNOON WILL BE NEAR TO PROBABLY JUST SOUTHEAST OF A LINE FROM
BCB TO ROA TO LYH...SO HAVE NOT MENTIONED ANY WEATHER THERE...BUT
AGAIN CANNOT COMPLETELY RULE OUT AN ISOLATED SHWR OR WEAK
THUNDERSTORM IN THOSE AREAS FROM MID TO LATE AFTERNOON. DRIER AIR
IN WV WILL RESULT IN ONLY A FEW CO OVER BLF AND LWB THROUGH THE AFTERNOON.

FRONTAL BOUNDARY ACROSS THE AREA SHOULD SLOWLY PUSH EAST
OVERNIGHT...WITH CLEARING SKIES ACROSS THE WEST...AND ANY
LINGERING PRECIP CHANCES IN AND AROUND DAN DIMISHING BY MIDNIGHT.
WITH CLEARING SKIES...GOOD RADIATION OVERNIGHT AND DESPITE LOWER
DEW PTS SLIDING IN...MOIST GROUND AND FAVORED TIME OF YEAR
SUGGESTS GOOD CHANCE FOR VALLEY FOG AT LWB...AND PROBABLY ALSO AT
BCB LATE. HAVE INCLUDED LIFR AT LWB AND IFR CONDITIONS AT BCB FOR A
FEW HOURS TOWARD MORNING. IF ANY CLOUDS LINGER ACROSS BCB AREA THE
FOG MAY NOT OCCUR...AND IS LIKELY TO BE MAINLY GROUND FOG BURNING
OFF VERY QUICKLY AFTER SUNRISE. SOME LIGHT FOG POSSIBLE AT DAN AND
LYH...WENT MVFR VSBY THERE...BUT MAY NEED TO GO LOWER AT DAN
DEPENDING ON AMOUNT OR RAINFALL THIS AFT/EVE AND IF ANY CLEARING
CAN OCCUR LATE.

BY SUNDAY...HIGH PRESSURE TO BUILD IN FROM THE NW WILL THEN
PROVIDE GOOD FLYING WEATHER THROUGH EARLY NEXT WEEK. ANOTHER
DISTURBANCE SHOULD BRING THE NEXT CHANCE OF ISOLATED SHOWERS AND
THUNDERSTORMS BY TUESDAY AND WEDNESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/SK
NEAR TERM...JH/SK
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/PM/SK
Hazardous weather outlook, Aug 11, 4:37 AM EDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 AM EDT SAT AUG 11 2012

NCZ001>006-018>020-VAZ015>017-032-033-043>047-058-059-120845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
437 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

CLUSTERS OF THUNDERSTORMS COULD PRODUCE STRONG WINDS ALONG WITH
HAIL AND VERY HEAVY RAINFALL THROUGH LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>014-018>020-022>024-034-035-WVZ042>045-120845-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
437 AM EDT SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 1:30 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 PM EDT SAT AUG 11 2012

NCZ006-111800-
CASWELL NC-
130 PM EDT SAT AUG 11 2012

...A STRONG THUNDERSTORM WILL AFFECT CASWELL COUNTY...

AT 126 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PROSPECT
HILL...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LEASBURG AROUND 155 PM.

LAT...LON 3624 7928 3643 7915 3643 7914 3629 7914
      3625 7915 3624 7916 3624 7925

DS
Special weather statement, Aug 11, 2:08 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT SAT AUG 11 2012

NCZ005-006-111900-
CASWELL NC-ROCKINGHAM NC-
208 PM EDT SAT AUG 11 2012

...A THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
CASWELL AND ROCKINGHAM COUNTIES...

AT 205 PM EDT...SCATTERED THUNDERSTORMS HAD MOVED JUST EAST OF
CASWELL COUNTY AND HAD PRODUCE A QUICK 1 TO TWO INCHES OF RAIN IN
ABOUT AN HOUR ACROSS FAR SOUTHEAST CASWELL COUNTY. MEANWHILE...ADDITIONAL
SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST FROM NEAR GREENSBORO
AND MAY MOVE OVER SOUTHERN PORTIONS OF ROCKINGHAM COUNTY AND
SOUTHERN CASWELL COUNTY...CAUSING ADDITIONAL HEAVY RAINFALL.

THIS HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS NEXT STORM WILL BE NEAR CAMP SPRINGS AROUND 220 PM...JERICHO
AROUND 250 PM...BAYNES AROUND 255 PM AND HIGHTOWERS AROUND 300 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3624 7975 3626 7976 3654 7917 3654 7914
      3648 7913 3629 7914 3624 7916 3625 7953
      3624 7954 3624 7963

SK
Special weather statement, Aug 11, 6:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT SAT AUG 11 2012

NCZ004-005-112230-
ROCKINGHAM NC-STOKES NC-
605 PM EDT SAT AUG 11 2012

...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND SOUTHEASTERN
STOKES COUNTIES...

AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF WALNUT COVE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS
THUNDERSTORM. FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL AFFECT BELLEWS LAKE...ELLISBORO...AND INTELLIGENCE.

LAT...LON 3626 8024 3655 7986 3654 7985 3640 7967
      3625 7998

RAB
Special weather statement, Aug 11, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT SAT AUG 11 2012

NCZ005-VAZ043-120000-
HENRY VA-ROCKINGHAM NC-
721 PM EDT SAT AUG 11 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST HENRY AND NORTHWEST
ROCKINGHAM COUNTIES...

AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN PRICE AND
STONEVILLE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PRICE AROUND 735 PM...RIDGEWAY AROUND 750 PM
AND MARTINSVILLE AIRPORT AROUND 800 PM.

LAT...LON 3641 7997 3646 8003 3650 8003 3679 7986
      3667 7968 3659 7970

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:40 PM EDTSpecial Weather StatementRNKCity of Martinsville35 min
Aug 10, 9:54 PM EDTSpecial Weather StatementRNKFranklin36 min
Aug 10, 10:38 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg52 min
Aug 10, 11:26 PM EDTSpecial Weather StatementRNKAppomattox34 min
Aug 10, 11:59 PM EDTSpecial Weather StatementRNKFranklin61 min
Aug 11, 1:17 AM EDTSpecial Weather StatementRNKCampbell58 min
Aug 11, 2:30 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell60 min
Aug 11, 5:14 AM EDTSpecial Weather StatementRNKHalifax61 min
Aug 11, 7:24 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville37 min
Aug 10, 9:17 PM EDTSpecial Weather StatementRNKWilkes43 min
Aug 10, 9:48 PM EDTAreal Flood AdvisoryRNKWilkes3 hr
Aug 10, 10:23 PM EDTSpecial Weather StatementRNKSurry, Wilkes37 min
Aug 10, 10:48 PM EDTSpecial Weather StatementRNKYadkin27 min
Aug 11, 12:30 AM EDTSpecial Weather StatementRNKStokes, Yadkin60 min
Aug 11, 1:14 AM EDTAreal Flood AdvisoryRNKStokes, Surry, Yadkin4 hr
Aug 11, 5:01 AM EDTSpecial Weather StatementRNKWilkes59 min
Aug 11, 5:17 AM EDTSevere Thunderstorm WarningRNKWatauga, Wilkes36 min
Aug 11, 1:30 PM EDTSpecial Weather StatementRNKCaswell30 min
Aug 11, 2:08 PM EDTSpecial Weather StatementRNKCaswell52 min
Aug 11, 6:05 PM EDTSpecial Weather StatementRNKRockingham25 min
Aug 11, 6:34 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes41 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.